MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS CMV IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, CYTOMEGALOVIRUS

ROCHE DIAGNOSTICS ELECSYS CMV IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, CYTOMEGALOVIRUS
Catalog Number 07027133190
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The analyzer serial number is (b)(6).The calibration and qc recovery data provided was within specification.Per product labeling, "a negative cmv igm test result, also in combination with a positive cmv igg result, does not completely rule out the possibility of an acute infection with cmv.Individuals at the early stage of acute infection may not exhibit detectable amounts of cmv igm antibodies.In some of these individuals an borderline or low positive result with the elecsys cmv igg assay may be found and indicate an early acute infection.A second sample should be tested e.G.Within 2-3 weeks.The detection of cmv igm and/or a significant increase of the elecsys cmv igg antibody titer in the second sample supports the diagnosis of acute cmv infection.The individual immune response following cmv infection varies considerably.In some individuals non-reactive results may occur in the late phase of acute infection with the elecsys cmv igm assay." the investigation did not identify a product problem.
 
Event or Problem Description
There was an allegation of a questionable elecsys cmv igm result for 1 patient sample on a cobas e 801 analytical unit compared to a diasorin analyzer.This mdr is being submitted in an abundance of caution.On (b)(6) 2025, the cmv igm result was 0.48 iu/ml (negative) and the cmv igg result was 3.91 iu/ml (positive).The patient was 9 weeks and 2 days pregnant, and the results indicated cmv immunity.When the patient was 22 weeks pregnant, severe fetal brain abnormalities were detected suggesting fetal cytomegalovirus infection.Amniocentesis was performed and cmv pcr in amniotic fluid gave a positive result, confirming fetal cmv infection.The severity of the brain lesions was confirmed by mri of the fetal brain and termination of pregnancy was performed.The patient sample from (b)(6) 2025 was retested on a diasorin analyzer and the cmv igm result was 51.7 iu/ml (positive) and the cmv igg result was <5 iu/ml (negative).The exact date of testing was not provided.On (b)(6) 2026, the sample from (b)(6) 2025 was repeated on line 1 of the cobas analyzer and the cmv igm result was 0.51 (negative) iu/ml and the cmv igg result was 3.43 iu/ml (positive).The sample was repeated again on line 2 and the igm result was 0.54 iu/ml (negative) and the igg result was 3.12 iu/ml (positive).

Brand Name
ELECSYS CMV IGM
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, CYTOMEGALOVIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24957496
Report Number1823260-2026-01549
Device Sequence Number15975706
Product Code LFZ
UDI-Device Identifier04015630940189
UDI-Public04015630940189
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K142133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number07027133190
Device Lot Number868384
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2026
Initial Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Congenital Anomaly;
Patient SexFemale